Main Forums > Positive Women

Got Some News Today

(1/4) > >>

LivingFree1989:
I found out that my viral load was 19,870 and cd4 492. So they are calling in a for atripla is it wrong that I rather just live my life for however long and then just die than to take the medicine. Coming from a nurse that sounds bad but I read side effects and the difficulty concentrating   concerning to me.. I need to be able to do my job. I am really scared to start the medicine. I am going to a ID Doc soon to get a better regimen or something..I don't know I just had to get it out there.

Ann:
OK, for a start, your numbers aren't bad and you can afford to wait a while longer until you can get your head around the idea of starting meds - and also learn more about the meds and what combos are available to you.

There are combos other than Atripla that you can take that won't give you the CNS side-effects. I myself refused to take any combo with Sustiva in it for that very reason. I've been on Prezista, Norvir and Truvada for five weeks now and aside from a little bit of totally manageable diarrhea in the first three or four weeks, I'm not experiencing any side-effects. Atripla isn't the only combo out there and you don't have to take it if you don't want to.

To totally eschew taking any meds because of the possible side-effects from one particular drug is just nuts. Do you have any idea how protracted and painful death from aids is? It's NASTY and far worse than any med side-effects from the meds used today.

LivingFree1989:
Thanks! I am going to talk to the ID doc before I take anything.

Ann:

--- Quote from: LivingFree1989 on August 15, 2012, 01:38:54 PM ---
Thanks! I am going to talk to the ID doc before I take anything.


--- End quote ---

Good plan. Before you discuss it with your doctor, you might want to read through the Meds Pages and also the Lesson pages about The Big Treatment Questions. I meant to give you those links in my previous post but I forgot. If you know a bit more about what meds are available and recommended for first-line treatment, you'll be able to have a more productive discussion with your doctor.

Stick to your guns - you don't have to take a combo containing Sustiva if you don't want to. Sustiva is the one med that is most often (but now always) associated with CNS side-effects.

Good luck and let us know what happens.

LivingFree1989:
After much thought and research I decided to take the med. to see how it reacts with my body. Also with the assistance of insurance and a copay card its free for me as no money directly out my pocket. Took it last night 2 hours after eating. So far I feel a little high. I heard it causes mood things so we will see. I see a ID doc on Friday for the first time since 09. If I can't tolerate  it I will stoa it and ask about complera

Navigation

[0] Message Index

[#] Next page

Go to full version